MAUDE Adverse Event Report: ARTHREX, INC. 4-0 FIBERLOOP, 12 INCHES WITH NEEDLE; POLYETHYLENE SYNTHETIC SUTURE

ARTHREX, INC. 4-0 FIBERLOOP, 12 INCHES WITH NEEDLE; POLYETHYLENE SYNTHETIC SUTURE
Model Number 4-0 FIBERLOOP, 12 INCHES WITH NEEDLE
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that, during a flexor tendon suture surgery, it was found that the needle was dull.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update, khe, 18-oct-2023: the following devices were received: 1 unopened package, 1 opened package with 9 original packed needles, 2 unpacked needles.
 
Additional Manufacturer Narrative
Additional information: the complaint is not confirmed.One unpackaged ar-7229-12 serial/batch number 27512 was received for evaluation.It also received one sealed box that contained 12 devices and one open box with 10 sealed ar-7229-12 serial/batch number 27512.Visual evaluation of the needle under the magnifier found that the point of the needle was sharp; no issues were observed on the body of the needle.Inspection of the suture found no issues.No problem found.The most likely cause for the reported failure is a use error.

Brand Name
4-0 FIBERLOOP, 12 INCHES WITH NEEDLE
Common Device Name
POLYETHYLENE SYNTHETIC SUTURE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18002192
Report Number1220246-2023-08355
Device Sequence Number6642802
Product Code GAT
UDI-Device Identifier00888867041592
UDI-Public00888867041592
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K122374
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-0 FIBERLOOP, 12 INCHES WITH NEEDLE
Device Catalogue NumberAR-7229-12
Device Lot Number27512
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown